MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DISC FILTER; SYRINGE, PISTON

B. BRAUN MEDICAL INC. DISC FILTER; SYRINGE, PISTON
Catalog Number 415002
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: details of complaint (reported issue): when circle priming etoposide using the low adsorption set (ref (b)(4)), lot 0061870727, the high volume pump gave error " high downstream pressure".A filter (0.2um) (product code pf2000, lot gr00013070) was attached to the end of the line, attached to the phaseal, attached to the bag (for circle priming).All connections were checked, and reconnected, to ensure that the connections weren't contributing to the high pressure error.Due to unsuccessful attempt to work through the error and finish priming the line successfully, the line was transferred to a different high volume pump.This allowed for successful priming, however a new error started to occur; the pump indicated "air bubble" was contributing to the stop error.After several attempts to clear the air bubble, the error was persistent, so the line was transferred back to the original high volume pump, which then continued to give the "air bubble" error.A third high volume pump was used, which also indicated the "air bubble" stop error.We then decided to change the low adsorption set (the line).We did this by unspiking the etoposide and instead, inserting the spike (of the line filled with etoposide), into a normal saline bag and priming 30 ml of ns through, to push the etoposide (in the line) back into the etoposide bag.The line attached to the ns bag was then discarded and a new line (low adsorption set) was primed by circle priming.Once the etoposide was approaching the 0.2 micron filter, the pump showed a stop error "high downstream pressure".With multiple attempts to prime finish priming the line through the filter, air bubbles were noted to build up in the filter, which then was noted to be leaking.The filter was detached, a new filter primed with normal saline was reattached, the circle prime was completed and no leaks were noted from the new filter.The patient's chemotherapy was started 1 hour later than prescribed.No leaks were noted once attached to the patient.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of manufacturing records was performed and indicated that there were no quality issues during the manufacturing of this lot related to the reported issue.No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DISC FILTER
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
200 boulder dr.
breinigsville PA 18031
Manufacturer (Section G)
PALL CORPORATION
600 south wagner rd.
ann arbor MI 48103
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17804135
Report Number2532083-2023-00011
Device Sequence Number20506097
Product Code FMF
UDI-Device Identifier04022495769770
UDI-Public(01)04022495769770
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K941589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number415002
Device Lot NumberGR00013070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown